MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number GA1830
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemoptysis (1887)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical received a letter from abbott, abbott per-2024-0167633, in regard to an adverse event.The description states: "the report was concerning the.018" x 300 cm glidewire advantage manufactured by terumo.It was reported that a cardiomems implant procedure was abandoned due to hemoptysis.During a cardiomems implant procedure, the cardiomems delivery catheter was advanced over an 0.018" x 300 cm glidewire advantage.Before the delivery catheter entered the right ventricular outflow tract (rvot), the patient began to cough and was found to have blood in their mouth.The procedure was then abandoned due to hemoptysis.The abbott rep confirmed that no interventions were needed to stop the hemoptysis and fluoroscopy during the procedure was performed to identify potential causes.The physician felt that the cause of the hemoptysis was damage to the distal pulmonary artery caused by the glidewire advantage.The patient was admitted to the intense care unit (icu).After the procedure for monitoring and released on (b)(6) 2024.The procedure performed was cardiomems implant.There was no medical or surgical intervention required.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age or date of birth: requested, not provided.A3a: sex: requested, not provided.A3b: gender: n/a.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D4: lot #: requested, unknown.D4: expiration date: unknown, as the involved product lot # was unknown.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.H4: device manufacture date: unknown, as the involved product lot # was unknown.The actual sample was not returned.Since the lot number was unknown, the manufacturing record and the shipping inspection record could not be investigated.In the past three years, we have not received any similar complaints of the involved products caused by the manufacturing process.Since the lot number was unknown, history investigation could not be performed.In addition, since the actual sample was not returned and investigation of it could not be performed, it was not possible to clarify the cause of occurrence.Ashitaka factory has been making efforts in maintaining the quality of the product by performing following controls.The outer diameter of this product is controlled.In the product assembling process, 100% visual inspection is performed to confirm that there is no anomaly in the appearance.The instructions for use (ifu) of this product includes the following warning: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).For information regarding the importer report for this event, please refer to section h10.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide additional information to sections e4, g2, h10, and to attach mw5166914.

Brand Name
GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21537808
Report Number9681834-2025-00045
Device Sequence Number7134274
Product Code DQX
UDI-Device Identifier04987350714763
UDI-Public(01)04987350714763
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA1830
Device Catalogue NumberRA*FA18301C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELIVERY CATHETER.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown